doi: 10.3934/dcdss.2020182

The stability analysis of brain lactate kinetics

1. 

Université P.-M. Curie, Paris 6, Laboratoire Jacques–Louis Lions, UMR 7598 CNRS, 4 Pl. Jussieu, Tour 16-26, 75252 Paris, France

2. 

Shanghai Jiao Tong University, SJTU-ParisTech Elite Institute of Technology, 800 Dong Chuan Road, 200240 Shanghai, China

* Corresponding author: Jean-Pierre Francoise

Received  January 2019 Published  November 2019

Our aim in this article is to study properties of a generalized dynamical system modeling brain lactate kinetics, with $ N $ neuron compartments and $ A $ astrocyte compartments. In particular, we prove the uniqueness of the stationary point and its asymptotic stability. Furthermore, we check that the system is positive and cooperative.

Citation: Jean-Pierre Françoise, Hongjun Ji. The stability analysis of brain lactate kinetics. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2020182
References:
[1]

B. Abraham and R. Plemmons, Nonnegative Matrices in the Mathematical Sciences, Computer Science and Applied Mathematics, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1979.  Google Scholar

[2]

A. Aubert and R. Costalat, Interaction between astrocytes and neurons studied using a mathematical model of compartmentalized energy metabolism, J. Cereb. Blood Flow Metab., 25 (2005), 1476-1490.  doi: 10.1038/sj.jcbfm.9600144.  Google Scholar

[3]

R. CostalatJ.-P. FrançoiseC. MenuelM. LahutteJ.-N. ValléeG. de MarcoJ. Chiras and R. Guillevin, Mathematical modeling of metabolism and hemodynamics, Acta Biotheor., 60 (2012), 99-107.  doi: 10.1007/s10441-012-9157-1.  Google Scholar

[4]

R. GuillevinA. Miranville and A. Perrillat-Mercerot, On a reaction-diffusion system associated with brain lactate kinetics, Electron. J. Differential Equations, 23 (2017), 1-16.   Google Scholar

[5]

J. Keener and J. Sneyd, Mathematical Physiology, Interdisciplinary Applied Mathematics, 8, Springer-Verlag, New York, 1998.  Google Scholar

[6]

M. Lahutte-Auboin, Modélisation biomathématique du métabolisme énergétique cérébral : réduction de modèle et approche multi-échelle, application à l'aide à la décision pour la pathologie des gliomes, Ph.D thesis, Université Pierre et Marie Curie, 2015. Google Scholar

[7]

M. Lahutte-Auboin, R. Costalat, J.-P. Françoise and R. Guillevin, Dip and buffering in a fast-slow system associated to brain lactate, kinetics, preprint, arXiv: math/1308.0486v1. Google Scholar

[8]

M. Lahutte-AuboinR. GuillevinJ.-P. FrançoiseJ.-N. Vallée and R. Costalat, On a minimal model for hemodynamics and metabolism of lactate: Application to low grade glioma and therapeutic strategies, Acta Biotheor., 61 (2013), 79-89.  doi: 10.1007/s10441-013-9174-8.  Google Scholar

[9]

C. D. Meyer, Matrix Analysis and Applied Linear Algebra, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2000. doi: 10.1137/1.9780898719512.  Google Scholar

[10]

A. Miranville, A singular reaction-diffusion equation associated with brain lactate kinetics, Math. Methods Appl. Sci., 40 (2017), 2454-2465.  doi: 10.1002/mma.4150.  Google Scholar

[11]

H. L. Smith, On the asymptotic behavior of a class of deterministic models of cooperating species, SIAM J. Appl. Math., 46 (1986), 368-375.  doi: 10.1137/0146025.  Google Scholar

[12]

H. L. Smith, Monotone Dynamical Systems: An Introduction to the Theory of Competitive and Cooperative Systems, Mathematical Surveys and Monographs, 41, American Mathematical Society, Providence, RI, 1995.  Google Scholar

show all references

References:
[1]

B. Abraham and R. Plemmons, Nonnegative Matrices in the Mathematical Sciences, Computer Science and Applied Mathematics, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1979.  Google Scholar

[2]

A. Aubert and R. Costalat, Interaction between astrocytes and neurons studied using a mathematical model of compartmentalized energy metabolism, J. Cereb. Blood Flow Metab., 25 (2005), 1476-1490.  doi: 10.1038/sj.jcbfm.9600144.  Google Scholar

[3]

R. CostalatJ.-P. FrançoiseC. MenuelM. LahutteJ.-N. ValléeG. de MarcoJ. Chiras and R. Guillevin, Mathematical modeling of metabolism and hemodynamics, Acta Biotheor., 60 (2012), 99-107.  doi: 10.1007/s10441-012-9157-1.  Google Scholar

[4]

R. GuillevinA. Miranville and A. Perrillat-Mercerot, On a reaction-diffusion system associated with brain lactate kinetics, Electron. J. Differential Equations, 23 (2017), 1-16.   Google Scholar

[5]

J. Keener and J. Sneyd, Mathematical Physiology, Interdisciplinary Applied Mathematics, 8, Springer-Verlag, New York, 1998.  Google Scholar

[6]

M. Lahutte-Auboin, Modélisation biomathématique du métabolisme énergétique cérébral : réduction de modèle et approche multi-échelle, application à l'aide à la décision pour la pathologie des gliomes, Ph.D thesis, Université Pierre et Marie Curie, 2015. Google Scholar

[7]

M. Lahutte-Auboin, R. Costalat, J.-P. Françoise and R. Guillevin, Dip and buffering in a fast-slow system associated to brain lactate, kinetics, preprint, arXiv: math/1308.0486v1. Google Scholar

[8]

M. Lahutte-AuboinR. GuillevinJ.-P. FrançoiseJ.-N. Vallée and R. Costalat, On a minimal model for hemodynamics and metabolism of lactate: Application to low grade glioma and therapeutic strategies, Acta Biotheor., 61 (2013), 79-89.  doi: 10.1007/s10441-013-9174-8.  Google Scholar

[9]

C. D. Meyer, Matrix Analysis and Applied Linear Algebra, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2000. doi: 10.1137/1.9780898719512.  Google Scholar

[10]

A. Miranville, A singular reaction-diffusion equation associated with brain lactate kinetics, Math. Methods Appl. Sci., 40 (2017), 2454-2465.  doi: 10.1002/mma.4150.  Google Scholar

[11]

H. L. Smith, On the asymptotic behavior of a class of deterministic models of cooperating species, SIAM J. Appl. Math., 46 (1986), 368-375.  doi: 10.1137/0146025.  Google Scholar

[12]

H. L. Smith, Monotone Dynamical Systems: An Introduction to the Theory of Competitive and Cooperative Systems, Mathematical Surveys and Monographs, 41, American Mathematical Society, Providence, RI, 1995.  Google Scholar

[1]

Carole Guillevin, Rémy Guillevin, Alain Miranville, Angélique Perrillat-Mercerot. Analysis of a mathematical model for brain lactate kinetics. Mathematical Biosciences & Engineering, 2018, 15 (5) : 1225-1242. doi: 10.3934/mbe.2018056

[2]

J. Földes, Peter Poláčik. On cooperative parabolic systems: Harnack inequalities and asymptotic symmetry. Discrete & Continuous Dynamical Systems - A, 2009, 25 (1) : 133-157. doi: 10.3934/dcds.2009.25.133

[3]

Michael Schönlein. Asymptotic stability and smooth Lyapunov functions for a class of abstract dynamical systems. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 4053-4069. doi: 10.3934/dcds.2017172

[4]

Meng Liu, Ke Wang. Population dynamical behavior of Lotka-Volterra cooperative systems with random perturbations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (6) : 2495-2522. doi: 10.3934/dcds.2013.33.2495

[5]

Ken Shirakawa. Asymptotic stability for dynamical systems associated with the one-dimensional Frémond model of shape memory alloys. Conference Publications, 2003, 2003 (Special) : 798-808. doi: 10.3934/proc.2003.2003.798

[6]

Zaki Chbani, Hassan Riahi. Existence and asymptotic behaviour for solutions of dynamical equilibrium systems. Evolution Equations & Control Theory, 2014, 3 (1) : 1-14. doi: 10.3934/eect.2014.3.1

[7]

Pablo Álvarez-Caudevilla, Julián López-Gómez. The dynamics of a class of cooperative systems. Discrete & Continuous Dynamical Systems - A, 2010, 26 (2) : 397-415. doi: 10.3934/dcds.2010.26.397

[8]

S.Durga Bhavani, K. Viswanath. A general approach to stability and sensitivity in dynamical systems. Discrete & Continuous Dynamical Systems - A, 1998, 4 (1) : 131-140. doi: 10.3934/dcds.1998.4.131

[9]

Karl P. Hadeler. Quiescent phases and stability in discrete time dynamical systems. Discrete & Continuous Dynamical Systems - B, 2015, 20 (1) : 129-152. doi: 10.3934/dcdsb.2015.20.129

[10]

Matthew Macauley, Henning S. Mortveit. Update sequence stability in graph dynamical systems. Discrete & Continuous Dynamical Systems - S, 2011, 4 (6) : 1533-1541. doi: 10.3934/dcdss.2011.4.1533

[11]

Philippe Jouan, Said Naciri. Asymptotic stability of uniformly bounded nonlinear switched systems. Mathematical Control & Related Fields, 2013, 3 (3) : 323-345. doi: 10.3934/mcrf.2013.3.323

[12]

Ahmed Y. Abdallah. Asymptotic behavior of the Klein-Gordon-Schrödinger lattice dynamical systems. Communications on Pure & Applied Analysis, 2006, 5 (1) : 55-69. doi: 10.3934/cpaa.2006.5.55

[13]

Anhui Gu. Asymptotic behavior of random lattice dynamical systems and their Wong-Zakai approximations. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5737-5767. doi: 10.3934/dcdsb.2019104

[14]

Henri Schurz. Moment attractivity, stability and contractivity exponents of stochastic dynamical systems. Discrete & Continuous Dynamical Systems - A, 2001, 7 (3) : 487-515. doi: 10.3934/dcds.2001.7.487

[15]

J. Gwinner. On differential variational inequalities and projected dynamical systems - equivalence and a stability result. Conference Publications, 2007, 2007 (Special) : 467-476. doi: 10.3934/proc.2007.2007.467

[16]

Alexandra Rodkina, Henri Schurz, Leonid Shaikhet. Almost sure stability of some stochastic dynamical systems with memory. Discrete & Continuous Dynamical Systems - A, 2008, 21 (2) : 571-593. doi: 10.3934/dcds.2008.21.571

[17]

Noriaki Kawaguchi. Topological stability and shadowing of zero-dimensional dynamical systems. Discrete & Continuous Dynamical Systems - A, 2019, 39 (5) : 2743-2761. doi: 10.3934/dcds.2019115

[18]

Daniel Franco, Juan Perán, Juan Segura. Stability for one-dimensional discrete dynamical systems revisited. Discrete & Continuous Dynamical Systems - B, 2020, 25 (2) : 635-650. doi: 10.3934/dcdsb.2019258

[19]

Pablo Álvarez-Caudevilla, Julián López-Gómez. Characterizing the existence of coexistence states in a class of cooperative systems. Conference Publications, 2009, 2009 (Special) : 24-33. doi: 10.3934/proc.2009.2009.24

[20]

Anh Tuan Duong, Quoc Hung Phan. A Liouville-type theorem for cooperative parabolic systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 823-833. doi: 10.3934/dcds.2018035

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (16)
  • HTML views (38)
  • Cited by (0)

Other articles
by authors

[Back to Top]